Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Buffallo hump or fat deposits
Oct 30, 2011

Dear doctor, My mum is having swell in back of her neck for the past two months all of sudden and she is feeling pain now a days. Iam much worried will it be serious, if we leave un treated. Doctors say that it should be operated to remove. Is there is any another solution without surgery. Now she is taking Stavudine, Lamivudine, Neviprine regimen. Whether this regimen has caused her this hump. Iam confused and worried. Please help me and suggest me what should I do next.

Response from Dr. Henry

Fat problems, including buffalo hump in the neck, can be due to HIV Infection itself (higher risk with lower CD4 count ), and aggravated by certain drugs (stavudine associated more with fat loss). ALthough very annoying, such fat problems rarely are life threatening so often a decision has to be made between treating HIV infection (with high risk for bad outcome if treatment is stopped indefinitely) or switching medications (if that is an option) --for example changing the stavudine to tenofovir or abacavir. KH



Previous
Delayed / Prolonged side effects of efavirenz
Next
garlic and sustiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement